<< . .

( 24)

. . >>

[193] G. H. Hardy, J. E. Littlewood, and G. P´lya, Inequalities, 2nd ed., Cambridge Univ.
Press, 1952.

[194] G. H. Hardy and S. Ramanujan, Asymptotic formulae for the distribution of integers of
various types, Proc. London Math. Soc. (2) 16 (1917), 112-132. Reprinted in Collected
Papers of G. H. Hardy, vol. 1, pp. 277“293.

[195] L. H. Harper, Stirling behavior is asymptotically normal, Ann. Math. Stat., 38 (1967),

[196] B. Harris, Probability distributions related to random mappings, Ann. Math. Statist.,
31 (1960), pp. 1042“1062.

[197] B. Harris and C. J. Park, The distribution of linear combinations of the sample occupancy
numbers, Nederl. Akad. Wetensch. Proc. Ser. A, 74 = Indag. Math., 33 (1971), pp. 121“

[198] B. Harris and L. Schoenfeld, Asymptotic expansions for the coe¬cients of analytic func-
tions, Illinois J. Math., 12 (1968), pp. 264“277.

[199] T. E. Harris, The Theory of Branching Processes, Springer, 1963.

[200] W. A. Harris and Y. Sibuya, Asymptotic solutions of systems of nonlinear di¬erence
equations, Arch. Rational Mech. Anal., 15 (1964), 277“395.

[201] W. A. Harris and Y. Sibuya, General solution of nonlinear di¬erence equations, Trans.
Amer. Math. Soc., 115 (1965), 62“75.

[202] C. B. Haselgrove and H. N. V. Temperley, Asymptotic formulae in the theory of parti-
tions, Proc. Cambridge Phil. Soc.,50 (1954), 225“241.

[203] M. L. J. Hautus and D. A. Klarner, The diagonals of a double power series, Duke Math.
J., 38 (1971), 229“235.

[204] W. K. Hayman, A generalization of Stirling™s formula, J. reine angew. Math., 196 (1956),
pp. 67“95.

[205] P. Henrici, Applied and Computational Complex Analysis, Wiley: Vol. 1, 1974; Vol. 2,
1977; Vol. 3, 1986.

[206] E. Hille, Lectures on Ordinary Di¬erential Equations, Addison-Wesley, 1969.

[207] E. Hille, Ordinary Di¬erential Equations in the Complex Domain, Wiley, 1976.

[208] J. J. Hofbauer, A short proof of the Lagrange-Good formula, Discrete Math., 25 (1979),

[209] M. Hofri, Probabilistic Analysis of Algorithms, Springer, 1987.

[210] C. Hunter, Asymptotic solutions of certain linear di¬erence equations, with applications
to some eigenvalue problems, J. Math. Anal. Appl., 24 (1968), pp. 279“289.

[211] G. K. Immink, Asymptotics of Analytic Di¬erence Equations, Lecture Notes in Math.
#1085, Springer, 1984.

[212] A. E. Ingham, A Tauberian theorem for partitions, Ann. of Math., 42 (1941), pp. 1075“

[213] P. Jacquet and M. R´gnier, Trie partitioning process: limiting distributions, pp. 196“210
in CAAP ™86, P. Franchi-Zannettacci, ed., Lecture Notes in Computer Science #214,
Springer, 1986.

[214] P. Jacquet and M. R´gnier, Normal limiting distribution of the size of tries, pp. 209“223
in Performance ™87, P.-J. Courtois and G. Latouche, eds., North-Holland, 1988.

[215] P. Jacquet and M. R´gnier, Normal limiting distribution for the size and the external
path length of tries, in preparation.

[216] L. B. W. Jolley, Summation of Series, 2nd ed., Dover, 1961.

[217] A. T. Jonassen and D. E. Knuth, A trivial algorithm whose analysis is not, J. Comp.
Sys. Sci., 16 (1978), pp. 301“322.

[218] W. B. Jones and W. J. Thron, Continued Fractions: Analytic Theory and Applications,
Addison-Wesley, 1980.

[219] R. Jungen, Sur les s´ries de Taylor n™ayant que des singulariti´s alg´brico“logarithmiques
e e e
sur leur cercle de convergence, Comment. Math. Helv., 3 (1931), pp. 266“306.

[220] S. Kapoor and E. M. Reingold, Recurrence relations based on minimization and maxi-
mization, J. Math. Anal. Appl., 109 (1985), 591“604.

[221] R. M. Karp, Probabilistic recurrence relations, Proc. 23rd ACM Symp. Theory of Com-
puting, 1991, pp. 190“197.

[222] S. Karlin, Total Positivity, Vol. 1, Stanford Univ. Press, 1968.

[223] R. Kemp, Fundamentals of the Average Case Analysis of Particular Algorithms, Wiley,

[224] R. Kemp, A note on the number of leftist trees, Inform. Proc. Letters 25 (1987), 227“232.

[225] R. Kemp, Further results on leftist trees, pp. 103“130 in Random Graphs ™87, M. Karon-
ski, J. Jaworski, and A. Rucinski, eds., Wiley, 1990.

[226] H. Kesten, Percolation Theory for Mathematicians, Birkh¨user, 1982.

[227] P. Kirschenhofer, A tree enumeration problem involving the asymptotics of the ˜diago-
nals™ of a power series, Ann. Discrete Math. 33 (1987), 157“170.

[228] P. Kirschenhofer and H. Prodinger, On some applications of formulae of Ramanujan in
the analysis of algorithms, Mathematika, 38 (1991), 14“33.

[229] D. A. Klarner, A combinatorial formula involving the Fredholm integral equation, J.
Combinatorial Theory, 5 (1968), pp. 59“74.

[230] D. A. Klarner and R. L. Rivest, Asymptotic bounds for the number of convex n-ominoes,
Discrete Math., 8 (1974), 31“40.

[231] C. Knessl and J. B. Keller, Partition asymptotics for recursion equations, SIAM J. Appl.
Math., 50 (1990), 323“338.

[232] C. Knessl and J. B. Keller, Stirling number asymptotics from recursion equations using
the ray method, Studies Appl. Math., 84 (1991), 43“56.

[233] A. Knopfmacher, A. Odlyzko, B. Richmond, G. Szekeres, and N. Wormald, manuscript
in preparation.

[234] K. Knopp, Theory and Application of In¬nite Series, 2nd ed., reprinted by Hafner, 1971.

[235] D. E. Knuth, The Art of Computer Programming Vol. 1: Fundamental Algorithms, 2nd
ed., Addison“Wesley, Reading, 1973.

[236] D. E. Knuth, The Art of Computer Programming Vol. 2: Semi“Numerical Algorithms,
2nd ed., Addison“Wesley, Reading, 1981.

[237] D. E. Knuth, The Art of Computer Programming Vol. 3: Sorting and Searching, Addison“
Wesley, Reading, 1973.

[238] D. E. Knuth and B. Pittel, A recurrence related to trees, Proc. Amer. Math. Soc., 105
(1989), 335“349.

[239] D. E. Knuth and A. Sch¨nhage, The expected linearity of a simple equivalence algorithm,
Theoretical Comp. Sci., 6 (1978), 281“315.

[240] V. F. Kolchin, Random Mappings, Optimization Software Inc., New York, 1986.

[241] V. F. Kolchin, B. A. Sevast™yanov, and V. P. Chistyakov, Random Allocations, Wiley,

[242] J. Komlos, A. M. Odlyzko, L. H. Ozarow, and L. A. Shepp, On the properties of a
tree“structured server process, Ann. Appl. Prob., 1 (1990), 118“125.

[243] R. J. Kooman, Convergence Properties of Recurrence Sequences, Ph.D. Dissertation,
Leiden, 1989.

[244] R. J. Kooman and R. Tijdeman, Convergence properties of linear recurrence sequences,
Nieuw Archief Wisk., Ser. 4, 4 (1990), 13“25.

[245] M. D. Kruskal, The expected number of components under a random mapping function,
Amer. Math. Monthly, 61 (1954), pp. 392“397.

[246] M. Kuczma, Functional Equations in a Single Variable, Polish Scienti¬c Publishers, War-
saw, 1968.

[247] G. Labelle, Une nouvelle d´monstration combinatoire des formules d™inversion de La-
grange, Adv. Math., 42 (1981), 217“247.

[248] J. C. Lagarias, A. M. Odlyzko, and D. B. Zagier, On the capacity of disjointly shared
networks, Computer Networks and ISDN Systems, 10 (1985), pp. 275“285.

[249] M.-Y. Lee, Bivariate Bonferroni inequalities, Aequationes Math. 44 (1992), 220“225.

[250] J. Leray, Le calcul di¬´rentiel et int´gral sur une vari´t´ analytique complexe, Bull. Soc.
e e ee
Math. France 87 (1959), 81“180.

[251] L. Lewin, Polylogarithms and Associated Functions, North Holland, 1981.

[252] B. Lichtin, The asymptotics of a lattice point problem associated to a ¬nite number of
polynomials. I, Duke Math. J., 63 (1991), 139“192.

[253] L. Lipshitz, The diagonal of a D“¬nite power series is D“¬nite, J. Algebra, 113 (1988),
pp. 373“378.

[254] L. Lipshitz, D“Finite Power Series, J. Algebra, 122 (1989), pp. 353“373.

[255] L. Lipshitz and A. van der Poorten, Rational functions, diagonals, automata and arith-
metic, in Number Theory, Richard A. Mollin, ed., Walter de Gruyter, Berlin, 1990,
pp. 339“358.

[256] B. F. Logan, J. E. Mazo, A. M. Odlyzko, and L. A. Shepp, On the average product of
Gauss“Markov variables, Bell System Tech. J., 62 (1983), pp. 2993“3006.

[257] B. F. Logan and L. A. Shepp, A variational problem for random Young tableaux, Ad-
vances Math., 26 (1977), 206“222.

[258] G. Louchard, The Brownian motion: a neglected tool for the complexity analysis of
sorted table manipulation, RAIRO Theoretical Informatics, 17 (1983), pp. 365“385.

[259] G. Louchard, The Brownian excursion: a numerical analysis, Computers and Mathemat-
ics with Applications, 10 (1984), pp. 413“417.

[260] G. Louchard, Brownian motion and algorithm complexity, BIT 26 (1986), 17“34.

[261] G. Louchard, Exact and asymptotic distributions in digital and binary search trees,
RAIRO informatique th´orique et applications, 21 (1987), pp. 479“495.

[262] G. Louchard, B. Randrianarimanana, and R. Schott, Dynamic algorithms in D. E.
Knuth™s model; a probabilistic analysis, Theoretical Comp. Sci., 93 (1992), 201“255.

[263] T. Luczak, The number of trees with a large diameter, to be published.

[264] G. S. Lueker, Some techniques for solving recurrences, Computing Surveys, 12 (1980),

[265] A. J. Macintyre and R. Wilson, Operational methods and the coe¬cients of certain power
series, Math. Ann., 127 (1954), 243“250.

[266] K. Mahler, On a special functional equation, J. London Math. Soc. 15 (1940), pp. 115“

[267] K. Mahler, On a class of nonlinear functional equations connected with modular func-
tions, J. Austral. Math. Soc. Ser. A 22 (1976), 65“118.

[268] K. Mahler, On a special nonlinear functional equation, Proc. Roy. Soc. London Ser. A
378 (1981), 155“178.

[269] K. Mahler, On the analytic relation of certain functional and di¬erence equations, Proc.
Roy. Soc. London Ser. A 389 (1983), 1“13.

[270] H. S. Mahmoud, Evolution of Random Search Trees, Wiley, 1992.

[271] H. M. Mahmoud and B. Pittel, Analysis of the space of search trees under the random
insertion algorithm, J. Algorithms, 10 (1989), pp. 52“75.

[272] B. Malgrange, Sur les points singuliers des ´quations di¬´rentielles, L™Enseign. Math.,
e e
20 (1974), 147“176.

[273] C. L. Mallows, A. M. Odlyzko, and N. J. A. Sloane, Upper bounds for modular form,
lattices, and codes, J. Algebra, 36 (1975), 68“76.

[274] V. A. Malyshev, An analytic method in the theory of two-dimensional positive random
walks, Sibir. Mat. Zh., 13 (1972), 1314“1329 (in Russian).

[275] A. Mat´ and P. Nevai, Sublinear perturbations of the di¬erential equation y (n) = 0 and
of the analogous di¬erence equation, J. Di¬. Equations 53 (1984), 234“257.

[276] A. Mat´ and P. Nevai, Asymptotics for solutions of smooth recurrence relations, Proc.
Amer. Math. Soc., 93 (1985), 423“429.

[277] J. E. Mazo and A. M. Odlyzko, Lattice points in high“dimensional spheres, Monatsh.
Math., 110 (1990), pp. 47“61.

[278] B. D. McKay, The asymptotic numbers of regular tournaments, eulerian digraphs, and
eulerian and oriented graphs, Combinatorica, 10 (1990), 367“377.

[279] B. D. McKay and N. C. Wormald, Asymptotic enumeration by degree sequence of graphs
of high degree, European J. Combinatorics, 11 (1990), 565“580.

[280] G. Meinardus, Asymptotische Aussagen uber Partitionen, Math. Z., 59 (1954), pp. 388“

[281] A. Meir and J. W. Moon, On the altitude of nodes in random trees, Canadian J. Math.,
30 (1978), pp. 997“1015.

[282] A. Meir and J. W. Moon, On random mapping patterns, Combinatorica, 4 (1984), pp. 61“

[283] A. Meir and J. W. Moon, Some asymptotic results useful in enumeration problems,
Aequationes Math., 33 (1987), 260“268.

[284] A. Meir and J. W. Moon, On an asymptotic method in enumeration, J. Comb. Theory,
Series A, 51 (1989), pp. 77“89.

[285] A. Meir and J. W. Moon, The asymptotic behavior of coe¬cients of powers of certain
generating functions, European J. Comb., 11 (1990), 581“587.

[286] N. S. Mendelsohn, The asymptotic series for a certain class of permutation problems,
Canad. J. Math., 8 (1956), pp. 234“244.

[287] L. M. Milne-Thomson, The Calculus of Finite Di¬erences, MacMillan, 1933.

[288] D. S. Mitrinovi´, Analytic Inequalities, Springer, 1970.

[289] D. Moews, Explicit Tauberian bounds for multivariate functions, to be published.

[290] J. W. Moon, Counting labeled trees, Canad. Math. Monograph No. 1, Canad. Math.
Congress, 1970.

[291] J. W. Moon, Some enumeration results on series-parallel networks, Annals Discrete
Math., 33 (1987), 199“226. (Random Graphs ™85, M. Karonski and Z. Palka, eds., North-
Holland 1987.)

[292] L. Moser and M. Wyman, On the solutions of x d = 1 in symmetric groups, Canad. J.
Math., 7 (1955), pp. 159“168.

[293] L. Moser and M. Wyman, Asymptotic expansions, Canadian J. Math., 8 (1956), pp. 225“

[294] L. Moser and M. Wyman, Asymptotic expansions II, Canadian Journal of Math., (1957),
pp. 194“209.

[295] L. Moser and M. Wyman, Stirling numbers of the second kind, Duke Math. J., 25 (1958),

[296] L. Moser and M. Wyman, Asymptotic development of the Stirling numbers of the ¬rst
kind, J. London Math. Soc., 33 (1958), 133“146.

[297] National Bureau of Standards, Handbook of Mathematical Functions, M. Abramowitz
and I. A. Stegun, eds., U.S. Gov. Printing O¬ce, 9th printing, 1970.

[298] N. E. N¨rlund, Vorlesungen uber Di¬erenzenrechnung, Springer, 1924. Dover reprint,
o ¨

[299] F. Oberhettinger, Tables of Mellin Transforms, Springer, 1974.

[300] A. M. Odlyzko, Periodic oscillations of coe¬cients of power series that satisfy functional
equations, Adv. Math., 44 (1982), pp. 180“205.

[301] A. M. Odlyzko, Some new methods and results in tree enumeration, Congressus Numer-
antium, 42 (1984), pp. 27“52.

[302] A. M. Odlyzko, On heights of monotonically labelled binary trees, Congressus Numer-
antium, 44 (1985), pp. 305“314.

[303] A. M. Odlyzko, Enumeration of strings, in Combinatorial Algorithms on Words, A.
Apostolico and Z. Galil, eds., Springer, 1985, pp. 205“228.

[304] A. M. Odlyzko, Applications of symbolic mathematics to mathematics, pp. 95“111 in
Applications of Computer Algebra, R. Pavalle, ed., Kluwer, 1985.

[305] A. M. Odlyzko, Explicit Tauberian estimates for functions with positive coe¬cients, J.
Comput. Appl. Math., 41 (1992), 187“197.

[306] A. M. Odlyzko, B. Poonen, H. Widom, and H. S. Wilf, manuscript in preparation.

[307] A. M. Odlyzko and L. B. Richmond, On the Compositions of an Integer, Combinatorial
Mathematics VII, R.“W. Robinson, G. W. Southern, and W. D. Wallis, eds., Springer“
Verlag Lecture Notes in Mathematics #829, 1980, pp. 119“210.

[308] A. M. Odlyzko and L. B. Richmond, On the unimodality of some partition polynomials,
European J. Combinatorics, 3 (1982), pp. 69“84.

[309] A. M. Odlyzko and L. B. Richmond, On the unimodality of high convolutions of discrete
distributions Ann. Prob., 13 (1985), pp. 299“306.

[310] A. M. Odlyzko and L. B. Richmond, On the number of distinct block sizes in partitions
of a set, J. Combinatorial Theory A, 38 (1985) pp. 170“181.

[311] A. M. Odlyzko and L. B. Richmond, Asymptotic expansions for the coe¬cients of analytic
generating functions, Aequationes Math., 28 (1985), pp. 50“63.

[312] A. M. Odlyzko and H. S. Wilf, Bandwidths and pro¬les of trees, J. Combinatorial Theory
B, 42 (1987), pp. 348“370. (Condensed summary of results in Graph Theory and its
Applications to Algorithms and Computer Science, Y. Alavi et al., eds., Wiley, 1985,
pp. 605“622.)

[313] A. M. Odlyzko and H. S. Wilf, The editor™s corner: n coins in a fountain, Amer. Math.
Monthly, 95 (1988), pp. 840“843.

[314] A. M. Odlyzko and H. S. Wilf, Functional iteration and the Josephus problem, Glasgow
Math. J., 33 (1991), pp. 235“240.

[315] F. W. J. Olver, Asymptotics and Special Functions, Academic Press, New York, 1974.

[316] R. Otter, The number of trees, Ann. of Math., 49 (1948), pp. 583“599.

[317] A. I. Pavlov, On the number of substitutions with cycle lengths from a given set, Discrete
Appl. Math. 2 (1992), 445“459.

[318] S. G. Penrice, Derangements, permanents, and Christmas presents, Amer. Math.
Monthly, 98 (1991), 617“620.

[319] O. Perron, Die Lehre von den Kettenbr¨chen, Chelsea reprint.

<< . .

( 24)

. . >>

Copyright Design by: Sunlight webdesign